MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent fracture occurred.The 80% stenosed target lesion was located in mildy tortuous and severely calcified distal left main artery into the circumflex artery.Pre-dilation was performed with a 3.5 x 15 apex balloon catheter following a 3.50 x 20 synergy ii drug eluting coronary stent advanced for treatment.However, during post-dilatation with 3.5 x 12 nc quantum apex the stent was fractured near the bifurcation of left main and circumflex carina.They placed the second synergy stent 3.5x8 inside to cover the fractured part.The fractured device was not removed but the balloon was removed over the wire in the normal fashion and no issues reported.The procedure was completed with different device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Boston scientific medical personnel media review: a review of the media provided could not identify the alleged stent fracture, however, a gap which could indicate strut displacement was noted in the proximal to mid stent region.The apparent strut displacement noted could have appeared to the physician as stent fracture, however, this was not the case as 2 connectors are noted midway on the gap opening.Additionally, the displaced struts visible in the photo review most likely represent a conformation of the stent [allowed by the 4-connector proximal (first 2 rows) and 2 connector throughout and in the distal section design as per synergy everolimus-eluting platinum design documentation], to the vessel anatomy by considering the presence of fibro-calcific lesions and provide the required scaffolding without any straightening of the vessel.Additionally, the coplanar view from which we are seeing the stent could mislead to assume that there is a stent fracture when in fact what we are seeing is two strut connectors almost on the same plane on view (very close together), and this would be consistent with the stent image reviewed where struts are displaced in a v shape and connected in a central point.H3 other text : media review.
 
Event or Problem Description
It was reported that stent fracture occurred.The 80% stenosed target lesion was located in mildly tortuous and severely calcified distal left main artery into the circumflex artery.Pre-dilation was performed with a 3.5 x 15 apex balloon catheter following a 3.50 x 20 synergy ii drug eluting coronary stent advanced for treatment.However, during post-dilatation with 3.5 x 12 nc quantum apex the stent was fractured near the bifurcation of left main and circumflex carina.They placed the second synergy stent 3.5x8 inside to cover the fractured part.The fractured device was not removed but the balloon was removed over the wire in the normal fashion and no issues reported.The procedure was completed with different device.There were no patient complications reported and the patient status was stable.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11947779
Report Number2134265-2021-07330
Device Sequence Number16432361
Product Code NIQ
UDI-Device Identifier08714729840183
UDI-Public08714729840183
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0026322270
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;